MAUDE Adverse Event Report: CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report (mw5178497) received on 24nov2025.A search of the complaint system has not found a complaint reported for this device during this timeframe.The report was found to be written against the plp2020, elite surgical smoke evacuation pencil.The incident occurred on (b)(6) 2025.The report states that the "smoke evac pencil plastic sheath broke into pieces during surgery.Surgeons had to stop and find pieces." the health effect: clinical code was reported as 4580: insufficient information.It was not reported if all the pieces were successfully removed from the patient and as the reporter elected to remain anonymous, this information cannot be obtained.This report is being raised due to the reported injury of possible retained foreign body.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 10 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: above the electrode blade is a translucent plastic tube that can be positioned at varying lengths to effectively capture the surgical smoke plume as it is created.With the electrosurgical generator off and the electrode blade cool, position this tube as near the point of the tissue interaction as possible without obstructing the view of the target tissue.Keep the active electrodes clean.Build-up of eschar may reduce the instrument¿s effectiveness.Do not activate the instrument while cleaning.Injury to operating room personnel may result.Additionally, the ifu also advises the user that if original blade is removed, visually confirm new blade is completely inserted and secured before activating the pencil.Never force the blade into the pencil.Rotate the pencil if the smoke tube is obstructing view of the insertion point.Inspect instruments and cables for damage prior to each use, especially the insulation of laparoscopic/endoscopic instruments.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report (mw5178497) received on 24nov2025.A search of the complaint system has not found a complaint reported for this device during this timeframe.The report was found to be written against the plp2020, elite surgical smoke evacuation pencil.The incident occurred on (b)(6) 2025.The report states that the ¿smoke evac pencil plastic sheath broke into pieces during surgery.Surgeons had to stop and find pieces.¿ the health effect - clinical code was reported as 4580: insufficient information.It was not reported if all the pieces were successfully removed from the patient and as the reporter elected to remain anonymous, this information cannot be obtained.This report is being raised due to the reported injury of possible retained foreign body.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key23766946
Report Number1320894-2025-00270
Device Sequence Number21473385
Product Code GEI
UDI-Device Identifier10845854061282
UDI-Public(01)10845854061282(17)270707(10)WM20240716
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLP2020
Device Lot NumberWM20240716
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale
Patient EthnicityNon Hispanic